MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015330
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial mdr report being submitted for this complaint with associated mfr# 2954740-2016-00271.(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of a cerebral aneurysm at the anterior cerebral artery a deltaplush coil (cpl10015330/c33384) failed to detach.An approach was made from femoral artery and a guiding catheter (8fr) was taken to the common carotid artery.A micro catheter was then inserted into the guiding catheter and it was accessed to the lesion.The c-deltaplush (complaint product) was used as 7th coil.However the green system ready light did not illuminate during the pre-detachment electrical check although the pre-detachment electrical check was done without any problem with another coil (deltaplush) before using the complaint coil.The complaint coil was replaced with another coil (same size deltaplush, unknown lot#).The procedure was successfully completed without further issues or delay with 9 coils.There were also no patient injury / complication reported.The patient was male but his age was unknown.The level of vessel tortuousness and calcification were unknown.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the microcatheter.The product will be returned for the investigation.No further information is available.
 
Additional Manufacturer Narrative
This is one of one final report being submitted for this complaint with associated mfr# 2954740-2016-00271.Very limited information was received.The unidentified detachment control box (dcb) and the unknown connecting cable were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.Device positioning unit (dpu) failed electrical testing with resistance at 48.3 ohms (range 48.5/56.0), however the test enpower and cable systems ready green light illuminated (deltaplush ifu).Additional testing found the resistance to come into passing specifications of 50.6 and 54.0 ohms.No manufacturing defects were found.The complaint of the green systems ready light not illuminating during the pre-deployment electrical test is confirmed.The dpu intermittently failed the resistance test at 48.3 ohms with some readings passing and some failing the 48.5/56.0 ohm range specification.While the exact root cause cannot be determined, the evidence as received highly suggests that wiring damage may have occurred especially at the solder joint connection involving a possible fracture inside the resistive heating coil section.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are electrically tested prior to final packaging.In addition, without the return of the complete detachment system used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported event of failure to detach the deltaplush coil is confirmed.Although the exact root cause could not be determined the failure might be caused due to wiring damage.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6089394
Report Number2954740-2016-00271
Device Sequence Number10853708
Product Code HCG
UDI-Device Identifier00878528008194
UDI-Public(01)00878528008194(17)200228(10)C33384
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue NumberCPL10015330
Device Lot NumberC33384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/09/2016
Supplement Report FDA Received Date11/16/2016
Patient Sequence Number1